Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 70, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 8, 2014, 7:21 PM EDT for 4 counties in New York. It was in force for 54 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2014, 7:21 PM EDT (23:21 UTC)
- Expired
- Jul 8, 2014, 8:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY
The radar
The Albany radar (KENX), 80 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 7:32 PM EDT | TSTM WND DMG | Schuyler Corners, NY | TREE BLOCKING ROAD |
| Jul 8, 7:36 PM EDT | TSTM WND DMG | Newport, NY | TREE DOWN AND ON FIRE |
| Jul 8, 7:45 PM EDT | TSTM WND DMG | West Winfield, NY | TREES AND WIRES DOWN |
| Jul 8, 7:49 PM EDT | TSTM WND DMG | Cedarville, NY | TREES AND WIRES DOWN |
| Jul 8, 8:18 PM EDT | TSTM WND DMG | St. Johnsville, NY | WIRES DOWN ON A HOUSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 6:27 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
883
WUUS51 KALY 082321
SVRALY
NYC035-041-043-057-090015-
/O.NEW.KALY.SV.W.0070.140708T2321Z-140709T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
721 PM EDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FULTON COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...JOHNSTOWN...GLOVERSVILLE...
SOUTHEASTERN HAMILTON COUNTY IN EASTERN NEW YORK...
SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...LITTLE FALLS...ILION...HERKIMER...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...FONDA...CANAJOHARIE...AMSTERDAM...
* UNTIL 815 PM EDT
* AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 10 MILES NORTHWEST OF WEST WINFIELD...OR 7 MILES SOUTHWEST
OF UTICA...AND MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FRANKFORT BY 730 PM EDT...
HERKIMER...ILION AND MOHAWK BY 735 PM EDT...
MIDDLEVILLE BY 740 PM EDT...
LITTLE FALLS BY 745 PM EDT...
DOLGEVILLE BY 750 PM EDT...
STRATFORD BY 800 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4320 7509 4342 7418 4292 7411 4283 7468
4289 7486 4289 7488 4284 7488 4282 7490
4290 7509 4285 7514 4286 7522 4292 7521
4306 7522
TIME...MOT...LOC 2321Z 251DEG 43KT 4302 7526
$$
NAS/IRL1 follow-up statement
622
WWUS51 KALY 090001
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
801 PM EDT TUE JUL 8 2014
NYC035-041-043-057-090015-
/O.CON.KALY.SV.W.0070.000000T0000Z-140709T0015Z/
HAMILTON NY-MONTGOMERY NY-FULTON NY-HERKIMER NY-
801 PM EDT TUE JUL 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHERN HERKIMER...FULTON...MONTGOMERY AND SOUTHEASTERN HAMILTON
COUNTIES...
AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED NEAR BLISS CORNER...OR 13 MILES NORTHEAST OF LITTLE
FALLS...MOVING EAST AT 50 MPH.
THESE SEVERE THUNDERSTORMS WILL BE NEAR...
6 MILES NORTH OF NEWKIRK AND 8 MILES NORTH OF NORTH BUSH BY 805 PM
EDT...
CANADA LAKE...ARIETTA...WHEELERVILLE AND PETERS CORNERS BY 810 PM
EDT...
LINDSLEY CORNERS...UPPER BENSON...PINNACLE AND BOWLERS CORNERS BY
815 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
CENTRAL AND SOUTHERN HERKIMER COUNTY. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4320 7509 4342 7418 4292 7411 4283 7468
4289 7486 4289 7488 4284 7488 4282 7490
4290 7509 4285 7514 4286 7522 4292 7521
4306 7522
TIME...MOT...LOC 0001Z 251DEG 43KT 4317 7464
$$
NAS/IRLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:20 PM EDT, 1 minute earlier.
Area forecast discussion, Jul 8, 7:20 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 720 PM EDT TUE JUL 8 2014 .SYNOPSIS... A LINE OF THUNDERSTORMS WILL CROSS OUR REGION FROM WEST TO EAST THIS EVENING...POSSIBLY BRINGING DESTRUCTIVE WIND GUSTS...HEAVY RAINFALL...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. THE COLD FRONT RESPONSIBLE FOR THIS LINE OF STORMS WILL CROSS OUR REGION OVERNIGHT. IT WILL TURN A LITTLE LESS HUMID WEDNESDAY...BUT A SECONDARY COLD FRONT WORKING THROUGH COULD SPARK ADDITIONAL SCATTERED AFTERNOON THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 730 PM EDT...A SEVERE THUNDERSTORM WATCH CONTINUES ALL EASTERN NEW YORK STATE AND WESTERN NEW ENGLAND THROUGH MIDNIGHT. UPDATED THE PUBLIC PACKAGE TO INCLUDE THE SEVERE THUNDERSTORM WATCH. HAVE ALREADY ISSUED A TORNADO WARNING FOR HERKIMER COUNTY...ALONG WITH TWO SEPARATE THUNDERSTORMS DUE TO DISCRETE SUPERCELLS. OTHER STRONG TO SEVERE STORMS HAVE BEEN NOTED UPSTREAM. THIS LINE WAS MOVING INTO INSTABILITY AROUND SURFACE BASED CAPES STILL AROUND 2000 J/KG. THE 0-6KM BULK SHEAR OFF THE STORM PREDICTION CENTER'S (SPC) MESOSCALE ANALYSIS WAS UP TO 60 KTS! LOOK FOR THE LINE TO WORK THROUGH THE MOHAWK VALLEY AND REACH THE CAPITAL REGION AT OR EVEN A LITTLE BEFORE 900 PM. THIS LINE IF IT HOLDS TOGETHER...WILL REACH WESTERN NEW ENGLAND BEFORE 1000 PM. BY MIDNIGHT...THE LINE OF STORMS SHOULD BE TO OUR EAST. IN ITS WAKE A COLD FRONT WILL FOLLOW...BRINGING IN SOME DRIER AIR...FIRST ALOFT...EVENTUALLY AT THE SURFACE. THERE MIGHT BE ANOTHER RENEGADE SHOWER OR THUNDERSTORM OVERNIGHT BUT THE LION SHARE OF ACTION WILL BE DONE WITH OVERNIGHT. WE MIGHT HAVE SOME PATCHES OF FOG ESPECIALLY IN AREAS WHERE THE SOUTHWEST BREEZE DIMINISHES AND GROUND IS ESPECIALLY WET FROM HEAVIER SHOWERS. LOOK FOR LOWS STILL ON THE MUGGY SIDE...GENERALLY IN THE 60S. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... ON WEDNESDAY...OUR AREA WILL STILL BE A BROAD CYCLONIC FLOW ALOFT WITH SOMEWHAT DRIER AIR (PWATS UNDER AN INCH) ACROSS OUR REGION TO START THE DAY. WITH A CYCLONIC FLOW ALOFT...AND ONE MORE COLD FRONT TO WORK THROUGH...WE STILL LOOK TO BECOME UNSETTLED ONCE AGAIN BY WEDNESDAY AFTERNOON. THERE WILL BE JUST ENOUGH INSTABILITY WITH A LITTLE MOISTURE RELOADING THAT COULD TRIGGER ANOTHER ROUND OF SCATTERED AFTERNOON THUNDERSTORMS. INSTABILITY LOOKS TO INCREASE TO ABOUT 1500 J/KG WITH LAPSE RATES UP TO 6.5 C/KM. THERE WILL ALSO BE A BRISK LOW LEVEL WIND OUT OF THE SOUTHWEST AROUND 40KTS. THUNDERSTORMS ON WEDNESDAY COULD AT THE VERY LEAST PRODUCE SOME SMALL HAIL AND GUSTY WINDS. FOR NOW...WE DID NOT INCLUDE ENHANCED WORKING IN THE GRIDS SINCE THE CONFIDENCE OF STORMS IN ONLY IN THE 30 PERCENT RANGE. HIGH TEMPERATURES ON WEDNESDAY WILL BE 80-85 HIGHER TERRAIN...75-80 ACROSS THE HIGHER TERRAIN. THE SURFACE WIND WILL BE SOUTH TO SOUTHWEST 10-15 MPH...SHIFTING TO WEST BY LATE IN THE DAY BEHIND THE COLD FRONT. ANY THUNDERSTORMS SHOULD QUICKLY DIMINISH BY WEDNESDAY EVENING. AFTER THAT IT WILL CLEAR OUT...TURNING A LITTLE COOLER AND DRIER WITH LOWS GENERALLY DIPPING INTO THE 50S. THURSDAY LOOKS LIKE A NICE WITH LOTS OF SUNSHINE...COMFORTABLE HUMIDITY (DEWPOINTS IN THE 50S) AND HIGHS AROUND 80 IN THE VALLEYS...70S HIGHER TERRAIN. THURSDAY NIGHT LOOKS CLEAR AND COOL. LOWS BACK INTO THE 50S ALBANY SOUTHWARD...MID TO UPPER 40S WELL NORTH OF THE CAPITAL REGION. FRIDAY LOOKS LIKE A NICE DAY WITH LOTS OF SUNSHINE AND CONTINUED LOWER HUMIDITY. HIGHS WILL BE 80-85 VALLEYS...75-80 HIGHER TERRAIN. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... TRANQUIL WEATHER IS EXPECTED TO CONTINUE THROUGH SATURDAY AS WARM ADVECTION INCREASES AND TEMPERATURES REACH HIGHS IN THE 80S...SOME UPPER 70S IN HIGHER TERRAIN. LOW LEVEL MOISTURE INCREASES LATER IN THE WEEKEND AND SOME FORCING ASSOCIATED WITH AN ADVANCING WARM FRONT COULD SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY. HIGHS SUNDAY ARE EXPECTED TO BE IN THE 80S...WITH MID TO UPPER 70S IN HIGHER TERRAIN. BY SUNDAY NIGHT THROUGH TUESDAY...SOME UPPER ENERGY TRACKING SOUTHEAST OUT OF CANADA AND ITS ASSOCIATED COLD FRONT WILL APPROACH WITH INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD AS PREFRONTAL TROUGH TYPE CONVECTION INCREASES IN THE REGION. HIGHS MONDAY IN THE 80S...WITH MID TO UPPER 70S IN HIGHER TERRAIN. HIGHS TUESDAY IN THE MID 70S TO LOWER 80S. AT THIS TIME...LONG RANGE GUIDANCE SUGGESTS A FRONTAL PASSAGE LATE TUESDAY BUT AS ALWAYS THE TIMING COULD CHANGE AS WE GET CLOSER. && .AVIATION /23Z TUESDAY THROUGH SUNDAY/... A LINE OF THUNDERSTORMS WILL VERY LIKELY IMPACT THE TERMINALS BETWEEN 01Z AND 04Z WITH HEAVY RAINFALL...GUSTY WINDS...FREQUENT LIGHTNING AND POSSIBLE HAIL. AS OF 2320Z...A LINE OF THUNDERSTORMS WAS ADVANCING INTO THE MOHAWK VALLEY AND LOOKS TO REACH THE TAFS IN A COUPLE OF HOURS. BASED ON UPSTREAM ASOS OBSERVATIONS WE INCREASED WIND GUSTS TO 40KTS FROM 01Z-03Z AT KALB/KGFL AND 30-35KTS AT KPOU/KPSF. KEEP IN MIND...THE WINDS COULD EVEN GUST A LITTLE HIGHER THAN THAT. THE LINE LOOKS TO MOVE EAST OF THE TERMINALS BY 04Z. AFTER THAT...A COLD FRONT WILL PASS...SHIFTING THE WIND AND ALLOWING FOR SLOW DRYING. THE DILEMMA IS HOW FAST THIS DRYING ARRIVES. GUIDANCE SUGGESTED PERHAPS NO MVFR WITH JUST LIGHT MIST POSSIBLE. IF ANY OF TERMINALS RECEIVE AN UNUSUAL AMOUNT OF RAINFALL WE MIGHT HAVE TO RETHINK THIS SCENARIO. SO IF YOU ARE FLYING EARLY TOMORROW...PLEASE CHECK BACK OUR LATEST THINKING. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL AFTER THE MORNING PEAK THROUGH THE END OF THE TAF PERIOD. THE WIND WILL BE SW OR WEST AROUND 10KTS. THERE IS A CHANCE OF ADDITIONAL THUNDERSTORMS WEDNESDAY AFTERNOON...AND NOW WE PLACED VCSH IN THE TAFS AFTER 18Z TO REFLECT LOW CHANCES OF SHOWERS OR THUNDERSTORMS DIRECTLY IMPACTING ANY SPECIFIC TAF. OUTLOOK... WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. THURSDAY THROUGH SATURDAY NIGHT: NO OPERATIONAL IMPACT. SUNDAY: MODERATE OPERATIONAL IMPACT. CHC OF SHRA/TSRA. && .FIRE WEATHER... A LINE OF THUNDERSTORMS WILL CROSS OUR REGION THIS EVENING WITH A LEAST A QUARTER INCH OR MORE OF RAINFALL ACROSS THE ENTIRE REGION. HOWEVER...SINCE THE RAIN WILL FALL FOR ONLY A SHORT DURATION AND AT NIGHT...DID NOT ASSIGN A WET FLAG TO OUR NFDRS. DRIER WEATHER ON WEDNESDAY WITH RH VALUES DIPPING INTO THE 40S. HOWEVER...MOSE SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED BUT NOT EVERYONE WILL LIKELY RECEIVE THEM. DRY WEATHER EXPECTED THURSDAY NIGHT THROUGH SATURDAY NIGHT WITH THE USUAL NEARLY FULL RECOVER (AND SOME DEW) AT NIGHT...AND SEASONABLE AFTER RH HUMIDITIES IN THE 30S TO 40 EACH AFTERNOON. THE CHANCE OF SHOWERS AND THUNDERSTORMS LOOKS TO BE SUNDAY PERSISTING INTO EARLY NEXT WEEK. THE SURFACE WIND WILL BE SOUTH TO SOUTHWEST TONIGHT 5-15 MPH WITH HIGHER GUSTS...SOUTHWEST TO WEST AT SIMILAR SPEEDS WEDNESDAY...BECOMING NORTHWESTERLY AT 5-15 MPH ON THURSDAY AND FRIDAY. && .HYDROLOGY... A LINE OF THUNDERSTORMS AND SHOWERS WILL HEAD ACROSS OUR REGION THIS EVENING. WHILE OVER AVERAGE RAINFALL BASINS WILL UNDER AN INCH...LOCALIZED MUCH HIGHER AMOUNTS ARE POSSIBLE...POSSIBLY LOCALLY EXCEEDING TWO INCHES. THERE IS A POTENTIAL FOR LOCALIZED FLASH FLOODING BUT NOT ENOUGH AREA TO CONSIDER A FLASH FLOOD WATCH YET. SOMEWHAT DRIER AIR WILL MOVE INTO TOMORROW...BUT THE AIR MASS LOOKS TO BE REMAIN UNSTABLE FOR ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON. AT THIS POINT...WE DO NOT EXPECT ANY SIGNIFICANT HYDRO PROBLEMS OTHER THAN THE USUAL LOCALIZED PONDING OF WATER ON SOME ROADS AND AREAS OF POOR DRAINAGE. DRY WEATHER THURSDAY THROUGH SATURDAY. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ON SUNDAY AFTERNOON. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV LONG TERM...NAS AVIATION...HWJIV FIRE WEATHER...HWJIV HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 8, 6:34 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 634 PM EDT TUE JUL 8 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-091100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 634 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM WATCH 405 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON...AND AGAIN SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED.
In the hours before
Special weather statement, Jul 8, 2:24 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
224 PM EDT TUE JUL 8 2014
NYZ059>061-064-065-081900-
EASTERN GREENE NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
224 PM EDT TUE JUL 8 2014
...A STRONG THUNDERSTORM IN
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING LIGHTNING AND HEAVY RAIN. THIS
STORM WAS LOCATED NEAR RED HOOK...OR ABOUT OVER SAUGERTIES...AND
MOVING NORTHEAST AT 50 MPH.
THE THUNDERSTORM WILL BE NEAR...
CLERMONT BY 230 PM EDT
LIVINGSTON...8 MILES NORTHWEST OF ANCRAM AND 8 MILES SOUTHEAST OF
CATSKILL BY 235 PM EDT
CLAVERACK AND 8 MILES SOUTHEAST OF HUDSON BY 240 PM EDT
PHILMONT AND 8 MILES NORTHWEST OF COPAKE BY 245 PM EDT
8 MILES SOUTHEAST OF CHATHAM BY 255 PM EDT
AUSTERLITZ BY 300 PM EDT
LAT...LON 4207 7409 4214 7406 4244 7362 4229 7343
4210 7350 4191 7393
TIME...MOT...LOC 1824Z 232DEG 42KT 4205 7388
LFMSpecial weather statement, Jul 8, 5:45 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 545 PM EDT TUE JUL 8 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-090300- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 545 PM EDT TUE JUL 8 2014 ...SEVERE WEATHER EXPECTED THIS EVENING... UNUSUALLY STRONG WINDS COMBINED WITH A WARM AND HUMID AIR MASS IS ESTABLISHED ACROSS THE REGION WHICH IS SETTING THE STAGE FOR SEVERE WEATHER INTO EAST CENTRAL NEW YORK ESPECIALLY TO THE WEST OF THE HUDSON RIVER VALLEY. A STRONG COLD FRONT MOVING EASTWARD HAS TRIGGERED STRONG TO SEVERE THUNDERSTORMS ACROSS WESTERN AND CENTRAL NEW YORK AND ACROSS PENNSYLVANIA. THESE STORMS WILL CONTINUE TO MOVE EASTWARD FORMING INTO ORGANIZED LINES WHICH WILL BE CAPABLE TO PRODUCING INTENSE WIND GUSTS. THESE STORMS ARE EXPECTED TO REACH THE WESTERN ADIRONDACKS AND MOHAWK VALLEY BY 7 TO 8 PM. THE STORMS WILL RACE EASTWARD CROSSING THE GREATER CAPITAL DISTRICT AND EASTERN CATSKILLS BY 9 TO 10 PM AND REACHING WESTERN NEW ENGLAND BY AROUND 11 PM. THESE STORMS ARE EXPECTED TO WEAKEN AS THEY MOVE EASTWARD ESPECIALLY BY THE TIME THEY REACH WESTERN NEW ENGLAND. WIND GUSTS EXCEEDING 60 MPH ARE POSSIBLE WHICH WOULD CAUSE NOTABLE DAMAGE. THERE WILL ALSO BE FREQUENT LIGHTNING...BRIEF BUT INTENSE RAINFALL AND POSSIBLY LARGE HAIL. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SEVERE WEATHER SITUATION. YOU CAN VISIT OUR WEBSITE AT WEATHER.GOV/ALBANY AND CHECK US OUT ON FACEBOOK AND TWITTER.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:24 PM EDT | Special Weather Statement | ALY | Columbia | 36 min |
| Jul 8, 6:55 PM EDT | Tornado Warning | ALY | Hamilton, Herkimer | 65 min |
| Jul 8, 7:03 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 57 min |
| Jul 8, 7:50 PM EDT | Tornado Warning | ALY | Hamilton, Warren | 30 min |
| Jul 8, 7:58 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 32 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.